I am on my last month of a 5 month accutane treatment and while my acne is gone! I have pretty severe acne rolling scars and marks depending on the lighting. I am wondering if there were any effective topical treatments I can use before I can have a laser treatment done?
While on Accutane Can I Use Topical Scar Treatments?
Doctor Answers (1)
Wait Before Treating Acne Scars While On Accutane
I counsel my Accutane patients not to worry about the acne scarring during their Accutane treatment course. During Accutane, the skin is very sensitive and "fragile" which can remain in such a state for a significant time after the treatment course. Topical modalities to remove scars can aggravate the skin while a patient is on Accutane. Many patients are pleasantly surprised that what seemed to be deep scars eventually soften and fade in the months after completing Accutane. I prescribe a topical retinoid for most of my patients after their Accutane course is complete and counsel them to wait for one year before doing any aggressive laser/chemical treatments. As always, be sure to seek the recommendation of your board certified dermatologist.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.